Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New Treatment for Hep C
Oct 24, 2001

I was diagnosed with HCV about a year an a half ago and at that time my doctor adivsed me that, considering my condition, I should wait until this new drugs was approved. I just saw my doctor again a week ago and she said that the drug was just approved by the FDA and should be available shortly after the first of the year. I was just curious what this treatment consists of, do I take a pill three times a day or give myself a shot? Also what are the side effects, will I become more fatigued? I was also told that there is a possibility my hair could fall out...is this true? Basically I just want to know how the treatment will effect me. Thanks!

Response from Dr. Rodriguez-Torres

The new drugs for HCV are the pegylated interferons;Peg Intron and Pegasys.Both are used in combination with Ribavirin;oral tablets every day plus once a week injection.Peg-Intron and Rebetol (Ribavirin), are already available in the market,Pegasys will be available next year. The side effects are the same in all interferons,probably more with Peg Intron than Pegasys.Fatigue,anemia, depression,joint pains etc.Your doctor needs to explain to you, all the possible side effects in detail,and most of them can be resolved or ameloriated by symptomatic treatment. You do not give more information about your other medical conditions,that may be affected by the treatment.The majority of patients can tolerate the therapy and do well.



Previous
Hepatitus Contact, HAART Holiday
Next
Irresponsible HCV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement